question-icon

What Causes Tingling Sensation In Legs After Taking Vitamin B12 And Caltrate Supplements?

default
Posted on Thu, 10 Nov 2016
Question: I recently started taking vitamin b12 and a caltrate suppliment. my feet are tingling and my legs are really stiff especially after sitting for any length of time. I stopped the B12 and my feet are doing better but the muscles in my calves are really stiff
doctor
Answered by Dr. Ishu Bishnoi (1 hour later)
Brief Answer:
Treatment of stiff calves and tingling

Detailed Answer:
Hi XXXX, thanks for asking from HCM.

I can understand your concern. Did you developed the symptoms before or after taking supplements?

The tingling which is already controlled, can be further prevented by

: Regular intake of fruits, green vegetables, yoghurt, milk. These food items will supplement all the nutrients in body.

: Eat all types of food, fruits and vegetables. Do not be food faddist.

: If you are a diabetic or family history of diabetes, strictly control blood sugar. Regularly check it to prevent diabetic neuropathy.

: Regular exercise to make your muscles and body active and flexible. This helps in preventing compression neuropathy.

: Avoid same posture for prolonged time and tight clothing. All these lead to compression of nerve.

Regarding calf stiffness:

: You should eat fruits rich in potassium, water like banana, citrus fruits like lemon/orange.

: Adequate hydration - At least drink 3-4 litre water daily.

: Regular stretching exercise - It will make your muscle flexible. You can take help of gym instructor. Ankle dorsiflexion is a good stretching exercise.

Hope it will help you. Thanks. Take care.
If any doubt, do let me know.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ishu Bishnoi

Neurologist, Surgical

Practicing since :2007

Answered : 901 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Tingling Sensation In Legs After Taking Vitamin B12 And Caltrate Supplements?

Brief Answer: Treatment of stiff calves and tingling Detailed Answer: Hi XXXX, thanks for asking from HCM. I can understand your concern. Did you developed the symptoms before or after taking supplements? The tingling which is already controlled, can be further prevented by : Regular intake of fruits, green vegetables, yoghurt, milk. These food items will supplement all the nutrients in body. : Eat all types of food, fruits and vegetables. Do not be food faddist. : If you are a diabetic or family history of diabetes, strictly control blood sugar. Regularly check it to prevent diabetic neuropathy. : Regular exercise to make your muscles and body active and flexible. This helps in preventing compression neuropathy. : Avoid same posture for prolonged time and tight clothing. All these lead to compression of nerve. Regarding calf stiffness: : You should eat fruits rich in potassium, water like banana, citrus fruits like lemon/orange. : Adequate hydration - At least drink 3-4 litre water daily. : Regular stretching exercise - It will make your muscle flexible. You can take help of gym instructor. Ankle dorsiflexion is a good stretching exercise. Hope it will help you. Thanks. Take care. If any doubt, do let me know.